Jump to content

When Tachycardia Keeps You Awake!


Recommended Posts

I am *so* exhausted! The last two nights. I haven't been able to sleep because of my tachycardia. I have POTS so it's effected by position. Last night I didn't fall asleep until 2 or so. And the night before that was 5:30! And when you're tachy, you get nervous which only makes the tachy worse. And being fatigued makes tachy worse, so it just seems like an endless cycle. Can anyone else relate? And do you do anything about the not sleeping? Thanks in advance!

Link to comment
Share on other sites

I get that at times also. Usually for me it is after an episode of tachy and the adrenaline just keeps going all night and the whole system is on overload. Can't sleep or if I do it is not until late and I keep waking up.

Then during the day it is worse because you have not slept the night before, feel dried out in the mouth and nose from adrenaline overload and in the late p.m. you feel like you really could crash but you have no idea if the surges will keep coming or if this will be the night you actually sleep and sleep through the night.

Sound a bit similar? We must be on the same wavelength,,the past two nights have been horrible after an episode I had the other day.

Sleep well :)

Link to comment
Share on other sites

Hi,

I take my BB in the evening, a couple of hours before bed. If I do something before bed or am stressed or something, sometimes my HR just doesn't want to slow down, but usually it's ok if I take another 5 mg, because otherwise not being able to sleep makes me more stressed out and therefore more difficult to get the HR down. I try to stay pretty quiet after taking the BB, but it doesn't always help... especially for example when my roommates have a bunch of people over all of a sudden at 11 pm (don't get me started!!)

and then the music and drunk shouting starts. I get 10 mg pills of betaxolol and am supposed to take a 5 mg dose if my resting HR is tooo low, but otherwise 10 mg. I try to do with 5. I don't know if the scheduled time to take it at 8 or 9 pm is how it was designed, or just how my cardiologist recommends it, but it is definitely what has worked best for me, especially since in the AM it's already in your system and don't have to wait for it to kick in like your other AM meds.

On a non pharmaceutical note, making sure to avoid stimulants in the pm is also helpful. I can tolerate caffeine if my HR is generally under control, and also find it helpful to raise the BP, so I have a jolt in the morning, and sometimes in the afternoon to help me study, but i almost never consume any after 6 pm. (And then only if I'm expecting to go out to a movie or something and want to stay awake.) Also, things like suspenseful films or shows, and work-related things might add to stress.

Good luck, and I hope you can get to sleep!

Link to comment
Share on other sites

Hi,

When I get the tachy @ night I take half a tablet or a whole tablet of Metoprolol...It actually does seem to work for the tachy at night, but the next morning I have a hard time getting up :)

Link to comment
Share on other sites

Lois - I wish I was able to find something that agrees with me. I took Atenlol and I'm allergic to it. I also took Clonidine and ended up with vericose veins and chest pains. I'll ask my neuro if there's anything that I could take.

Mom - I was definitely in overload. I took my inhaler and that set everything off. Wow, we are on the same wavelength.

Lukky - I know what you mean about your HR just doesn't want to slow down. Last night, I did Reiki and Hypnosis and even those weren't working enough. And good idea about keeping quiet after you take the BB. I do that after I take my inhaler. I always sit still and not move around. Speaking of which, I guess I'll have to lay off my inhaler at night unless I really need it. Sometimes I take it just for preventative measures but obviously shouldn't do that. I swear sometimes I feel like the albuterol (the last 7 years) gave me the tachycardia to begin with. But I know I have the POTS too because of my Chiari. So it's like the chicken and the egg. That's a good idea about the tv/movies at night. :) Thanks.

Jacquie - Yeah, it's awful when it makes you more groggy the next day.

Thanks for responding all. :P I really appreciate it a lot.

Link to comment
Share on other sites

When I get tachy at night, I usually wake up with a jolt and feel like my heart is beating out of my chest. I keep my florinef on the nightstand and usually go ahead and take one. When I wake up I have to pee so I stumble to the bathroom and pray that I dont pass out. On my way back to the bed I grab a wet rag for my forhead. I make sure the fan is on high and then I just lay there with the rag on my head. Usually I fall back asleep at some point. If Im feeling really awful, Ill try and wake up my husband, but he is usually incoherent if you wake him up in the middle of the night. Hope you get some rest soon!

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...